Journal of Convex Analysis, Vol. 7, No. 1, pp. 197-202 (2000)

Absolute Minimizer in Convex Programming by Exponential Penalty

F. Alvarez

Departamento de Ingenieria Matematica, Universidad de Chile, Casilla 170/3 Correo 3, Santiago, Chile,

Abstract: We consider a nonlinear convex program. Under some general hypotheses, we prove that approximate solutions obtained by exponential penalty converge toward a particular solution of the original convex program as the penalty parameter goes to zero. This particular solution is called the absolute minimizer and is characterized as the unique solution of a hierarchical scheme of minimax problems.

Keywords: Convexity, minimax problems, penalty methods, nonuniqueness, optimal trajectory, convergence

Classification (MSC2000): 90C25, 90C31

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2000 ELibM for the EMIS Electronic Edition